Alert archive / South Carolina / Frost Advisories in 2019
Frost Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Nov 1, 2019, 1:53 PM EDT for 11 counties in South Carolina; 4 counties in Georgia. It took effect at Nov 2, 2019, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2019, 1:53 PM EDT (17:53 UTC)
- In effect from
- Nov 2, 2019, 4:00 AM EDT
- Expired
- Nov 2, 2019, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Chesterfield County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 40 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WWUS72 KCAE 011753 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 153 PM EDT Fri Nov 1 2019 GAZ040-063>065-SCZ016-018-020>022-025>028-030-115-116-021300- /O.NEW.KCAE.FR.Y.0004.191102T0800Z-191102T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Aiken-Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Aiken, North Augusta, Indian Land, Lancaster, Elgin, and Lancaster Mill 153 PM EDT Fri Nov 1 2019 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... The National Weather Service in Columbia has issued a Frost Advisory, which is in effect from 4 AM to 9 AM EDT Saturday. * TEMPERATURES...Temperatures as low as the middle 30s will result in frost formation. * TIMING...Early morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ awp
1 follow-up statement
888 WWUS72 KCAE 020603 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 203 AM EDT Sat Nov 2 2019 GAZ040-063>065-SCZ016-018-020>022-025>028-030-115-116-021300- /O.CON.KCAE.FR.Y.0004.191102T0800Z-191102T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Aiken-Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Aiken, North Augusta, Indian Land, Lancaster, Elgin, and Lancaster Mill 203 AM EDT Sat Nov 2 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...Temperatures as low as the mid 30s will result in frost formation. * TIMING...Early morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 1, 1:18 PM EDT, 35 minutes earlier.
Area forecast discussion, Nov 1, 1:18 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
118 PM EDT Fri Nov 1 2019
.SYNOPSIS...
Cool, dry weather will occur in the wake of the front with
temperatures below normal through Monday. As high pressure
moves offshore, moisture and rain chances will return to the
forecast by the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Cold front offshore and pressure ridge centered from Tennessee
northeast to West Virginia/Ohio. Air mass dry and unseasonably
cool. Temperatures max out in the low 60s this afternoon with
weakening cold advection. Models suggest relatively favorable
radiational cooling tonight across the Piedmont and west
Midlands/CSRA with boundary layer de-coupling likely. Slightly
tighter surface pressure gradient in the coastal plain as weak
low pressure develops along stalled frontal boundary offshore
and resulting higher dew points in the east Midlands. With MOS
indicating widespread mid to upper 30s for overnight minimum
temperatures in the region, will post frost advisory in the
central and west/north CWA where probability highest. Lower
threat to the east and southeast Midlands.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The eastern half of the country will remain under deep upper
troughing with cold and dry surface high pressure settling into the
region this weekend. The combination of light winds, clear skies,
and dry air will allow for ideal radiational cooling conditions each
night. With temperatures forecast in the mid to upper 30s across a
large portion of the forecast area each night, frost will become an
issue, especially for northern portions of the forecast area. High
temperatures on Saturday will be in the low to mid 60s, but it will
only be in the upper 50s to low 60s on Sunday.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Upper troughiness will remain over the central and eastern U.S.
through the week, and a series of mostly dry fronts will move
through the region. Rain is now not expected until maybe Thursday
night, but amounts are uncertain due to model differences.
Temperatures will moderate some, rising into the low 70s mid-week,
but should cool off again with a stronger front on Friday.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
High confidence in VFR conditions throughout the 24-hr TAF
period.
High pressure to the west extending into the area. Air mass dry
and early morning fog not expected.
EXTENDED AVIATION OUTLOOK...No widespread significant aviation
issues expected.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Frost Advisory from 4 AM to 9 AM EDT Saturday for GAZ040-
063>065.
SC...Frost Advisory from 4 AM to 9 AM EDT Saturday for SCZ016-018-
020>022-025>028-030-115-116.
&&Hazardous weather outlook, Nov 1, 3:07 AM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 307 AM EDT Fri Nov 1 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 020715- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 307 AM EDT Fri Nov 1 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Patchy frost will be possible late tonight across portions of the forecast area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 1, 8:53 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
853 AM EDT FRI NOV 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG MANNING 33.69N 80.21W
10/31/2019 CLARENDON SC DEPT OF HIGHWAYS
REPORTS LARGE LIMBS DOWN IN THE TOWN OF
MANNING.
&&
LCVLocal storm report, Nov 1, 9:08 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
908 AM EDT FRI NOV 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG 5 SE PAGELAND 34.72N 80.33W
10/31/2019 CHESTERFIELD SC DEPT OF HIGHWAYS
REPORTED TREES DOWN ALONG EVANS MILL ROAD.
&&
LCVLocal storm report, Nov 1, 9:14 AM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
914 AM EDT FRI NOV 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG 1 W PAGELAND 34.77N 80.41W
10/31/2019 CHESTERFIELD SC DEPT OF HIGHWAYS
REPORTED TREES DOWN ALONG ARANT STREET NEAR
PAGELAND.
&&
LCVLocal storm report, Nov 1, 9:22 AM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
922 AM EDT FRI NOV 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG 4 SE BETHUNE 34.36N 80.31W
10/31/2019 KERSHAW SC DEPT OF HIGHWAYS
REPORTED TREES DOWN NEAR THE INTERSECTION OF
HIGHWAY 31, BETHUNE ROAD, AND HIGHWAY 15,
OLD STAGECOACH ROAD.
&&
LCVLocal storm report, Nov 1, 10:49 AM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1049 AM EDT FRI NOV 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 9 N EDGEFIELD 33.92N 81.93W
10/31/2019 EDGEFIELD SC DEPT OF HIGHWAYS
COUNTY HIGHWAY DEPARTMENT REPORTED SEVERAL
TREES DOWN.
&&
AWPNearby
Frost Advisories in South Carolina, 2019Frost Advisories in Georgia, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.